EconPapers    
Economics at your fingertips  
 

A LINEAR ESTIMATION PROCEDURE FOR THE PARAMETERS OF AUTOREGRESSIVE MOVING‐AVERAGE PROCESSES

Shean‐Tsong Chiu

Journal of Time Series Analysis, 1991, vol. 12, issue 4, 315-327

Abstract: Abstract. A linear estimation procedure for the parameters of autoregressive moving‐average processes is proposed. The basic idea is to write the spectrum for the moving‐average part as a linear function of a properly selected set of parameters and to use Chiu's weighted least‐squares procedure to reduce the problem to a weighted linear least‐squares problem. The proposed procedure finds estimates by solving systems of linear equations and does not need optimization programs. An one‐step estimate is also suggested. It is shown that the estimates are asymptotically equal to the commonly used ‘approximate’ maximum likelihood estimate described in the paper. For Gaussian processes, the estimates obtained by the proposed procedures are asymptotically efficient.

Date: 1991
References: Add references at CitEc
Citations:

Downloads: (external link)
https://doi.org/10.1111/j.1467-9892.1991.tb00086.x

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:bla:jtsera:v:12:y:1991:i:4:p:315-327

Ordering information: This journal article can be ordered from
http://www.blackwell ... bs.asp?ref=0143-9782

Access Statistics for this article

Journal of Time Series Analysis is currently edited by M.B. Priestley

More articles in Journal of Time Series Analysis from Wiley Blackwell
Bibliographic data for series maintained by Wiley Content Delivery ().

 
Page updated 2025-03-19
Handle: RePEc:bla:jtsera:v:12:y:1991:i:4:p:315-327